has anyone ever been perscribed Lyrica for cronic (chronic) pain. If so how much do you take, and how long did it take to notice any results. I started taking 50MG's 3X's a day. I started last Tuesday, and haven't noticed any difference in my pain. any feedback would be great.
Welcome to the Pain Management Community. I am glad you found us.
Lyrica takes several days to build up in your system. You are on an extremely small dose. If you have no relief in a few weeks I would guess your physician may increase the dose. I have not taken the drug but there are many members here that have and I suspect they will respond to your post in a bit.
Lyrica is for nerve pain. I have heard members claim it is a wonderful drug and I have heard a few that have not had the results they were seeking. Another nerve medication is Neurontin. Usually one of the two will work to some degree to reduce nerve pain. Our systems are different and each person responds differently to medications.
Good luck to you. Please let us know how you are doing. I will look forward to your next update. Peace, Tuck
Thanks for the info. I didn't know it was a nerve pain med. The dose may be related to the other meds i'm on. I take a pretty high dose of oxycodone. However my pain is not nerve pain. i've had 7 major abdominal surguries, 4 in the last 16 months and have a ton of adhesions.
My pain doctor started me on Lyrica last June (I think), and started with a low dose, 50 mg. (like yours), twice a day. Over a period of three or four months, we built that up to 100 mg. (all twice a day). I couldn't detect much effect at all. Then about a month ago, I had to switch doctors, and my new doctor upped the dosage to 200 mg. twice a day, and at this level, I definitely felt some benefit. The doctor's logic was that it might slow down the rate at which I was having to increase my oxycodone dosage. I think he was right, and I am now a fan.
There are a couple of downsides, though, that you should be aware of. First, as several people have said, it can give you some tendency to sleepiness. So far, I have found this to be manageable, but you need to be careful, especially with things like driving. Second, I have developed some minor issues with bodily coordination, and I believe that the medication is the cause. Again, it has been manageable, but you need be careful, and self-aware.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.